Winter Weather, Alexander
- When
- February 3, 10:00 PM CST to February 4, 5:00 AM CST
- Where
- Alexander forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
An upper level storm system swept southeast from Missouri across the Tennessee Valley. A very dry and powdery inch of snow fell across the southern tip of Illinois, mostly south and southeast of the Marion/Carbondale area.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An upper level storm system swept southeast from Missouri across the Tennessee Valley. A very dry and powdery inch of snow fell across the southern tip of Illinois, mostly south and southeast of the Marion/Carbondale area. Roads were snow-covered and slick.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 3, 2:38 PM CST, 7 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 238 PM CST SAT FEB 3 2007 .DISCUSSION... MAIN CONCERN IN THE NEAR TERM IS NEAR ADVISORY-LEVEL SNOW EVENT ALONG SOUTHERN BORDER LATE TONIGHT. OTHERWISE MAIN PROBLEM IN THE FORECAST IS TIMING IMPULSES EMBEDDED IN THE CYCLONIC FLOW ALOFT OVER THE NEXT 7 DAYS. THE 06Z AND 12Z GFS AND 12Z NAM OPERATIONAL RUNS HAVE LOCKED ONTO SOME FRONTOGENETICAL FORCING IN THE 925-850MB LAYER OVER OUR SOUTHERN ZONES...WHICH IS TIED TO AN IMPULSE THAT IS ROUNDING THE BOTTOM OF THE MAIN 500MB TROUGH OVER THE AREA LATE TONIGHT. DO NOT SEE MUCH SUPPORT FOR 0.05 INCH LIQUID EQUIVALENT IN THE 12Z MREF DATA...BUT IT WILL LIKELY BE LESS THAN THAT. HOWEVER...WITH THE COLD...DRY AIR IN PLACE...RATIOS WILL LIKELY BE 15 TO 1 IF NOT GREATER. THEREFORE...WITH JUST A FEW HUNDREDTHS...IT WOULD STILL BE POSSIBLE TO ACCUMULATE OVER A HALF INCH ALONG THE SOUTHERN BORDER. FEEL PRETTY CONFIDENT IN THE LIGHT QPF EVENT...SO WILL THROW OUT A 60 POP IN THE SOUTHERNMOST ROW OF COUNTIES. WILL SEND OUT AN SPS AND UPDATE THE HWO WITH THE MAIN FORECAST ISSUANCE. AS FOR THE REMAINDER OF THE 7 DAY FORECAST...THE MODELS SEEM TO BE COMING TO A CONSENSUS IN KEEPING OUR AREA IN CYCLONIC NORTHWEST FLOW ALOFT...AND ON THE FRINGE OF THE MAIN BAROCLINIC ZONE. THEREFORE THE PRIMARY HEADACHE IS IN TIMING THE IMPULSES EMBEDDED IN THE FLOW ALOFT...AND THE RESULTANT WARM ADVECTION/FRONTOGENETICAL FORCING FOR CLOUDS/LIGHT PRECIPITATION. REGARDLESS OF CLOUD COVER...WE WILL STILL HAVE WELL BELOW NORMAL TEMPERATURES THROUGHOUT THE PERIOD. GENERALLY FOLLOWED THE OPERATIONAL 12Z GFS SOLUTION FOR TIMING CONCERNS THROUGH TUESDAY...AND THEN TRIED TO STAY CLOSE TO HPC THINKING IN THE 4-7 DAY TIMEFRAME. WE SHOULD CLEAR OUT NICELY SUNDAY BEHIND TONIGHTS SYSTEM...THEN CLOUDS WILL INCREASE AGAIN ON SUNDAY NIGHT DUE TO FRONTOGENETICAL FORCING. THIS SEEMS TO BE TIED TO THE NEXT SURGE OF ARCTIC AIR INTO THE REGION...BUT NO PRECIPITATION IS EXPECTED AT THIS TIME. WILL SEE A DECREASE IN CLOUDS ON MONDAY...BUT IT WILL STILL LIKELY BE THE COLDEST DAY OF THE WEEK...WITH CONSENSUS GUIDANCE HINTING AT TEENS FOR HIGHS AT MVN AND EVV. ONLY OTHER PRECIPITATION EVENT CURRENTLY IN THE FORECAST IS TUESDAY...WITH YET ANOTHER PERIOD OF WAA/FRONTOGENETICAL FORCING STREAMING SOUTHEAST OVER THE REGION. THE GFS SPITS OUT OVER A TENTH OF AN INCH ACROSS THE AREA...BUT THIS IS LIKELY OVERDONE. THERE IS SOME SUPPORT FROM THE 12Z MREF...SO DECIDED TO INSERT A 20 PERCENT POP FOR LIGHT SNOW PUSHING THROUGH THE ENTIRE AREA TUESDAY. THIS BLENDS WELL WITH AREAS TO OUR NORTH AND WEST. FOR WEDNESDAY AND BEYOND...ARCTIC SURFACE HIGH PRESSURE IS EXPECTED TO KEEP THINGS DRY AND COLD ACROSS THE REGION. AS FOR NEAR TERM TEMPERATURES...WENT BELOW GUIDANCE IN THE NORTH TONIGHT...AND NEAR CONSENSUS IN THE SOUTH WITH CLOUDS/PRECIPITATION EXPECTED. FLIP-FLOPPED THAT TREND FOR HIGHS SUNDAY DUE TO POSSIBLE SNOW COVER IN THE SOUTH. FOLLOWED CONSENSUS CLOSELY SUNDAY NIGHT AND MONDAY...AND FAVORED THE COLDER MAV GUIDANCE FOR LOWS MONDAY NIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 352 PM CST SAT FEB 3 2007 ILZ084>094-KYZ001>022-MOZ076-086-087-100-107>112-114-041100- JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN- ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON- TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON- DAVIESS-MCLEAN-MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- 352 PM CST SAT FEB 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A BAND OF LIGHT SNOW IS EXPECTED TO ACCUMULATE UP TO AN INCH ALONG THE ARKANSAS AND TENNESSEE BORDERS MAINLY AFTER MIDNIGHT TONIGHT. PLEASE SEE THE SPECIAL WEATHER STATEMENT FOR MORE DETAILS ON THIS EVENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT CHANCE OF SNOW IS FORECAST TUESDAY. MINOR ACCUMULATIONS ARE POSSIBLE...BUT CONFIDENCE IS VERY LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY ADVERSE ROAD CONDITIONS AND SIGNIFICANT SNOW MEASUREMENTS TONIGHT. ILZ075>078-080>083-INZ081-082-085>088-041100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- 352 PM CST SAT FEB 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT CHANCE OF SNOW IS FORECAST TUESDAY. MINOR ACCUMULATIONS ARE POSSIBLE...BUT CONFIDENCE IS VERY LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 959 PM CST SAT FEB 3 2007 ILZ084>094-KYZ001>022-MOZ076-086-087-100-107>112-114-041000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-FULTON KY-GALLATIN IL-GRAVES KY-HARDIN IL- HENDERSON KY-HICKMAN KY-HOPKINS KY-JACKSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-POPE IL- PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-STODDARD MO-TODD KY-TRIGG KY- UNION IL-UNION KY-WAYNE MO-WEBSTER KY-WILLIAMSON IL- 959 PM CST SAT FEB 3 2007 ...MINOR SNOWFALL EVENT POSSIBLE TONIGHT... AN UPPER LEVEL STORM SYSTEM WILL SWEEP SOUTHEAST ACROSS THE REGION OVERNIGHT. IN RESPONSE TO THIS STORM SYSTEM...A BAND OF MAINLY LIGHT SNOW IS EXPECTED TO SPREAD EASTWARD ACROSS SOUTHEAST MISSOURI...FAR SOUTHERN ILLINOIS...AND WEST KENTUCKY MAINLY AFTER MIDNIGHT. ALTHOUGH IT WILL BE A RATHER LIGHT EVENT...DUE TO THE COLD AIR ACROSS THE REGION...ACCUMULATIONS BETWEEN A HALF INCH AND AN INCH WILL BE POSSIBLE IN AREAS FROM POPLAR BLUFF AND NEW MADRID MISSOURI...TO MAYFIELD...MURRAY AND HOPKINSVILLE KENTUCKY. FURTHER NORTH ACROSS THE REMAINDER OF SOUTHEAST MISSOURI...WEST KENTUCKY AND THE SOUTHERN TIP OF ILLINOIS...A DUSTING WILL BE POSSIBLE. THE SNOWS HAD BEGUN TO FALL ACROSS AREAS WEST OF POPLAR BLUFF...AND WILL SWEEP EAST OVER THE REST OF THE AREA AFTER MIDNIGHT. A FEW FLURRIES MAY LINGER IN THE HOPKINSVILLE AREA AFTER SUNRISE SUNDAY MORNING...BUT ANY MEASURABLE SNOWS SHOULD BE WELL EAST OF THE AREA BY THAT TIME. MOTORISTS LATE TONIGHT AND EARLY SUNDAY MORNING SHOULD BE PREPARED FOR SNOW COVERED ROADS AND SLICK DRIVING CONDITIONS... ESPECIALLY ALONG THE ARKANSAS AND TENNESSEE BORDERS.
The national radar mosaic for the moment the first event began.
7 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9539, 9540, 9542, 9543, 9544, 9545, 9546.